Plaquenil - blurry eyes after taking the night before - any else experience this?

When I take it the next day my left eye is blurry and stays blurry - when I don't take it my left eye is fine. Needless to say, I've not been that keen to try it again. I'm supposed to be on 2 tablets a day for the first 3 months (check up in Feb) but have not managed anywhere near that. Feeling bit guilty but can't cope with only being able to see out of one eye and the headaches seem much worse when I've taken it :( Should I call RA Nurse or just try again, see what happens and ring her if it's the same? Did anyone else split the dose throughout the day, maybe it's because I'm taking both tablets at the same time?? I just don't know what to do for the best! Thanks for your help in advance, Jo

6 Replies

oldestnewest
  • Hi Jo, Sorry the Plaquenil is affecting your eyes. I have been taking the same for about two months (in addition to MTX which I have been taking since April) and I have trouble with stinging in my eyes. I have spoken to my nurse about it and she advised stopping it for a week and then reintroducing it - which I did on Saturday so am waiting to see if it starts again. I take 2 a day and split them so I have one with brekkie and one with tea.

    I would definitely speak to your nurse, it may be that they're just not for you and you may need a different sort of medication.

    Hope you get some respite soon. Mags xx

  • Thanks Mags, I'm on 20,g Mtx as well and started Plaq in the hope I could lower the dose of the mtx as it makes me feel so rough. I will ring nurse when she's next in and ask about splitting the dose. Hope it works better this time for you xx

  • If it was me I think I'd be a bit jumpy about blurry eyes. I take one tab, twice a day, and I haven't had that effect on plaquenil and had recent eye test that was ok. But leaflet does say that it can give eye problems so I'd definitely phone up about it sooner rather than later just to check - or nip in to an opticians and ask them to look at your eye to check no deposits? Does also say that negative effects are reversible tho', which is good. But hope it goes away and Plaquenil starts to work positively instead. Polly

  • Hey hon,

    Ring your Consultant, blurred vision is on the list of sideeffects to watch out for.. I'd ring today if possible.

    Jx

  • Yes Custard is so right !,speak to the rheum consultant or even an optician as soon as possible !you must get that eye checked.

  • Hi

    You are suppose to split the dose and take it with or after food. I am also on it twice a day and mtx also.

    Go and have an eye exam, as well as mentioning it to your rheumy.

    Sci x

You may also like...